Alert archive / Texas / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 8, 2015, 5:43 AM CDT for 14 counties in Texas. It took effect at Apr 8, 2015, 12:00 PM CDT. It was in force for 8 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 5:43 AM CDT (10:43 UTC)
- In effect from
- Apr 8, 2015, 12:00 PM CDT
- Expired
- Apr 8, 2015, 8:03 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 6:25 PM CDT | TSTM WND GST 82 | 8 Wsw Sundown, TX | WEST TEXAS MESONET REPORT |
| Apr 8, 6:50 PM CDT | TSTM WND DMG | Levelland, TX | ROOF AND PORCH DAMAGE TO MOBILE HOME NEAR LEVELLAND. RELAYED BY WEST TEXAS VOST VIA SOCIAL MEDIA. |
| Apr 8, 6:50 PM CDT | TSTM WND GST 76 | 4 S Levelland, TX | RECORDED BY WEST TEXAS MESONET. |
| Apr 8, 7:05 PM CDT | TSTM WND DMG | Shallowater, TX | ROOF TAKEN OFF BARN. RELAYED BY WEST TEXAS VOST VIA SOCIAL MEDIA. |
| Apr 8, 7:05 PM CDT | TSTM WND GST 62 | Reese Center, TX | REPORTED BY WEST TEXAS MESONET. |
| Apr 8, 7:09 PM CDT | TSTM WND GST 76 | 4 S Levelland, TX | RECORDED BY WEST TEXAS MESONET. |
| Apr 8, 7:10 PM CDT | TSTM WND GST 59 | 6 Ssw Wolfforth, TX | REPORTED BY WEST TEXAS MESONET. |
| Apr 8, 7:11 PM CDT | TSTM WND GST 62 | Reese Center, TX | REPORTED BY WEST TEXAS MESONET. |
| Apr 8, 7:16 PM CDT | TSTM WND GST 76 | 4 Ssw Lubbock, TX | OBSERVED BY WIND SENSOR AT NWS OFFICE. |
| Apr 8, 7:20 PM CDT | TSTM WND GST 63 | 3 Wnw Lubbock, TX | REPORTED BY WEST TEXAS MESONET. |
| Apr 8, 7:40 PM CDT | TSTM WND DMG | 3 Nw Slaton, TX | MULTIPLE POWER POLES DOWN ALONG US84 3MI NW OF SLATON |
| Apr 8, 7:45 PM CDT | TSTM WND GST 58 | 5 Ene Abernathy, TX | REPORTED BY WEST TEXAS MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4286 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WWUS84 KLUB 081043 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 543 AM CDT WED APR 8 2015 TXZ026-031-032-036>038-041>044-081145- /O.CAN.KLUB.FW.A.0003.150408T1700Z-150409T0100Z/ CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-LYNN-GARZA-KENT- STONEWALL- 543 AM CDT WED APR 8 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR THE ROLLING PLAINS AND THE EXTREME SOUTHEASTERN PARTS OF THE SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. THE COMBINATION OF 20 FOOT WINDS OF 20 MPH OR GREATER AND RELATIVE HUMIDITY 15 PERCENT OR LESS IS UNLIKELY TO BE MET FOR THREE HOURS OR LONGER THIS AFTERNOON. $$ TXZ021>025-027>030-033>035-039-040-082100- /O.UPG.KLUB.FW.A.0003.150408T1700Z-150409T0100Z/ /O.NEW.KLUB.FW.W.0005.150408T1700Z-150409T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY- 543 AM CDT WED APR 8 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE EXTREME SOUTHERN PANHANDLE AND MUCH OF THE SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...FALLING TO 9 TO 15 PERCENT. * FUELS...DRY. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY... ESPECIALLY IN THE FAR SOUTHERN TEXAS PANHANDLE WHERE FUELS ARE THE MOST VOLATILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE CONDITIONS CONDUCIVE TO RAPID WILDFIRE GROWTH. && $$
2 follow-up statements
446 WWUS84 KLUB 082049 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 349 PM CDT WED APR 8 2015 TXZ024-025-029-030-035-040-082200- /O.CAN.KLUB.FW.W.0005.000000T0000Z-150409T0100Z/ BRISCOE-HALL-HALE-FLOYD-LUBBOCK-TERRY- 349 PM CDT WED APR 8 2015 ...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF THE EXTREME SOUTHERN PANHANDLE AND EASTERN SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. HIGH CLOUDINESS AND HIGHER THAN ANTICIPATED MOISTURE LEVELS HAVE SIGNIFICANTLY REDUCED THE THREAT OF RAPID WILDFIRE GROWTH. HOWEVER...THUNDERSTORM ACTIVITY MAY STILL PRODUCE LIGHTNING AND GUSTY DOWNBURST WINDS. $$ TXZ021>023-027-028-033-034-039-090100- /O.CON.KLUB.FW.W.0005.000000T0000Z-150409T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM- 349 PM CDT WED APR 8 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE EXTREME SOUTHERN PANHANDLE AND MUCH OF THE SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER... * HUMIDITY...NEAR 15 PERCENT. * FUELS...DRY. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY... ESPECIALLY IN THE FAR SOUTHERN TEXAS PANHANDLE WHERE FUELS ARE THE MOST VOLATILE. LIGHTNING TRIGGERED FIRES REMAIN POSSIBLE ALONG WITH STRONG DOWNBURST WINDS WHICH CAN TRIGGER RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE CONDITIONS CONDUCIVE TO RAPID WILDFIRE GROWTH. && $$
056 WWUS84 KLUB 090103 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 803 PM CDT WED APR 8 2015 TXZ021>023-027-028-033-034-039-090215- /O.CAN.KLUB.FW.W.0005.000000T0000Z-150409T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM- 803 PM CDT WED APR 8 2015 ...RED FLAG WARNING IS CANCELLED FOR THE FAR SOUTHWESTERN TEXAS PANHANDLE THROUGH THE WESTERN SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. COOLING TEMPERATURES HAVE RESULTED IN RELATIVE HUMIDITY VALUES INCREASING ABOVE CRITICAL THRESHOLDS. THIS COMBINED WITH WIND SPEEDS CONTINUING TO DECREASE THIS EVENING WILL REDUCE THE THREAT OF ANY WILDFIRE GROWTH OR IGNITION. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 4:37 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 8, 4:37 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 437 AM CDT WED APR 8 2015 .SHORT TERM... WARM AND WINDY CONDITIONS IN STORE FOR MUCH OF THE FCST AREA TODAY AS HEIGHT AND PRESSURE GRADIENTS REMAIN MODESTLY TIGHT. HOWEVER A COUPLE POTENTIAL FLIES IN THE OINTMENT...PARTICULARLY REGARDING FIRE WEATHER POTENTIAL TO HAVE TO CONSIDER. DEEP...DRY SWLY FLOW AHEAD OF A CLOSED LOW OVER THE GREAT BASIN WILL PROMOTE THE DRYLINE ADVANCING FROM WEST TO EAST ACROSS THE FCST AREA WITH BREEZY TO WINDY CONDITIONS BOTH SIDES OF IT. CURRENTLY ANTICIPATE THE DRYLINE ADVANCING TO NEAR A CHILDRESS TO JAYTON LINE BY MID-AFTERNOON. PROGGED MID-LEVEL HEIGHT GRADIENT AND WIND SPEEDS GIVEN EFFICIENT DOWNWARD MOMENTUM TRANSPORT WEST OF THE DRYLINE SUGGEST SFC WINDS SPEEDS ON THE CAPROCK GENERALLY 20 TO 30 MPH SPORADICALLY A BIT HIGHER. ONE OF THE CONCERNS...HOWEVER...IS GENERALLY THICK CIRRUS SHIELD DEVELOPING DOWNSTREAM FROM A SHORT WAVE TROUGH EJECTING OVER NWRN MEXICO. TREND IN MOS GUIDANCE HAS BEEN SLOWLY DOWNWARD WITH WIND SPEEDS...AND ABOVE ITEMS TEND TO SUPPORT THIS IDEA. OTHER CONCERN IS PROGGED DEW POINTS TODAY WITH MOS AND RAW MODELS SEEMINGLY TOO HIGH PARTICULARLY ON THE CAPROCK... BUT UNCERTAIN HOW HIGH THESE MIGHT BE IN ERROR. AS A RESULT HAVE NUDGED UP FROM PREVIOUS FCST WITH AN INCREASE IN ASSOCIATED RELATIVE HUMIDITY THE RESULT. THIS COMBINATION STILL LEADS TO LOW END RED FLAG CRITERIA LIKELY BEING MET THIS AFTERNOON...THE BEST CHANCE LOOKING TO BE WEST OF A MEMPHIS TO BROWNFIELD LINE...AND WILL ISSUE A RED FLAG WARNING FOR THOSE AREAS. OTHER ISSUE TODAY IS THUNDER POTENTIAL. NO SIG CHANGE IN REASONING FROM PREVIOUS FCST SHIFT. FORCING AND DEEPER MOISTURE AHEAD OF THE TROUGH OVER MEXICO MAY LEAD TO SLIGHTLY ENHANCED PRECIP CHANCES THIS AFTN AND EVENING...ALTHOUGH TIMING IS CRITICAL. NO CLEAR SIGNAL FROM THE MODELS LESSENS CONFIDENCE...BUT BEST CHANCE STILL APPEARS TO BE ERN PERMIAN BASIN INTO BIG COUNTRY WITH POSSIBILITY EXTENDING NWD ALONG THE DRYLINE IF CAP CAN BE SUFFICIENTLY WEAKENED. .LONG TERM... A QUIET FINISH TO THE WORK WEEK LIES AHEAD FOLLOWING A PAIR OF DRY COLD FROPAS ON THURSDAY - THE FIRST BEING A PACIFIC FRONT IN THE MORNING FOLLOWED BY A CANADIAN VERSION ARRIVING THURSDAY EVENING FROM THE NORTHEAST. ALTHOUGH A COOL SURFACE HIGH WILL DRAW PERILOUSLY CLOSE TO THE AREA ON FRIDAY...GULF MOISTURE SHOULD NOT BE TOO FAR TO OUR DISTANT SOUTH AND THIS COULD ALREADY OPEN THE DOOR TO SOME UPGLIDE PRECIP AS SOON AS FRI AFTERNOON AS THE HIGH BEGINS DEPARTING THE REGION. MODELS HAVE TRENDED MORE BULLISH WITH THIS ISENTROPIC ASCENT BY FRI AFTN...BUT THERE IS CONCERN THAT THE FRONT COULD EASILY STALL ANOTHER 100+ MILES SOUTH OF WHERE MODELS PRESENTLY INDICATE RESULTING IN A DELAYED ONSET OF MOISTENING/SATURATION ACROSS OUR SOUTHERN ZONES. BY FRIDAY NIGHT...THIS MOISTENING PROCESS SHOULD BE WELL UNDERWAY AS A STOUT LLJ SURGES MOISTURE NORTH ACROSS MUCH /IF NOT ALL/ OF THE CWA WITH SOME PRECIP TO BOOT. AS DRIER AIR FROM NEW MEXICO BEGINS MIXING EAST ON SATURDAY AFTERNOON...SURFACE BASED INSTABILITY WILL ENTER THE EQUATION AHEAD OF A DRYLINE. MODEL SOUNDINGS APPEAR FULLY SUPPORTIVE OF SEVERE TSTORMS IF THE CAP IS ERODED. THIS FEAT COULD EASILY BE ACHIEVED BY ANY IMPULSES NAVIGATING A SEEMINGLY HARMLESS SW FLOW ALOFT. GFS AND ECM BOTH CONVECT TO VARYING DEGREES IN THIS PATTERN...SO HAVE LEFT 30-40 PERCENT POPS INTACT FOR SATURDAY. AHEAD OF A BAJA LOW...WEAK HEIGHT RISES SAT NIGHT INTO EARLY SUN MAY SUPPRESS NOCTURNAL CONVECTION ALTOGETHER BEFORE HEIGHT FALLS TAKE GRASP LATE SUNDAY AS THE UPPER LOW TRACKS CLOSER TO THE REGION. THE USUAL MODEL INCONSISTENCIES WITH THESE DISTANT WAVES ARE NOTHING NEW AND WILL NOT BE DISCUSSED AD NAUSEAM...BUT THE LARGER AND MORE IMPORTANT PICTURE FEATURING A SLOW MOVING SOUTHERN STREAM LOW WITH SUFFICIENT MOISTURE DEFINITELY POINTS TO AN UNSETTLED PATTERN FOR AT LEAST A FEW DAYS...PERHAPS PUNCUATED BY SEVERE CONVECTIVE EPISODES. UNTIL THE FINER /AND OFTEN CRUCIAL/ DETAILS BECOME MORE CERTAIN...OUR GENERIC SHELLACKING OF POPS IN THE GRIDS WILL BE LEFT INTACT FROM FRI NIGHT THRU SUN NIGHT. THEREAFTER...THE SOUTHERN STREAM LOW IS EXPECTED TO LIFT TO OUR NORTHEAST BEFORE A LARGE GYRE BECOMES ENTRENCHED ACROSS THE WESTERN CONUS BY MIDWEEK. && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR TXZ021>025-027>030-033>035-039-040. && 07/93
Hazardous weather outlook, Apr 7, 8:00 PM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 800 PM CDT TUE APR 7 2015 TXZ021>044-090100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 800 PM CDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTHWEST WINDS SUSTAINED NEAR 30 MPH AND BLOWING DIRT ARE LIKELY WEDNESDAY AFTERNOON OVER MUCH OF THE SOUTH PLAINS AND SOUTHERN PANHANDLE. THE WIND...WARM TEMPERATURES...AND DRY AIR WILL BRING THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH REMAINS IN EFFECT ON WEDNESDAY FROM 11 AM UNTIL 8 PM FOR THE ENTIRE OUTLOOK AREA. IN ADDITION...ISOLATED STRONG OR SEVERE STORMS ARE POSSIBLE IN THE EASTERN ROLLING PLAINS LATE WEDNESDAY AFTERNOON AND EVENING. THEREAFTER...STRONG AND SEVERE THUNDERSTORMS MAY OCCUR ON SATURDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:54 PM CDT | Special Weather Statement | LUB | Garza | 21 min |
| Apr 8, 5:07 PM CDT | Special Weather Statement | LUB | Dickens | 23 min |
| Apr 8, 5:13 PM CDT | Special Weather Statement | LUB | Lubbock | 17 min |
| Apr 8, 5:36 PM CDT | Special Weather Statement | LUB | Crosby, Dickens | 24 min |
| Apr 8, 6:04 PM CDT | Special Weather Statement | LUB | Crosby, Dickens, Motley | 26 min |
| Apr 8, 6:21 PM CDT | Special Weather Statement | LUB | Crosby | 24 min |
| Apr 8, 6:30 PM CDT | Special Weather Statement | LUB | Dickens, Motley | 15 min |
| Apr 8, 6:42 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 33 min |
| Apr 8, 6:56 PM CDT | Special Weather Statement | LUB | Hockley, Terry | 34 min |
Nearby
Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.